Alert archive / Indiana / Heat Advisories in 2011

Heat Advisory 7, NWS Indianapolis, IN

September 1, 201139 counties in Indiana

NWS Indianapolis, IN issued this heat advisory at Sep 1, 2011, 2:47 PM EDT for 39 counties in Indiana. It took effect at Sep 2, 2011, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2011, 2:47 PM EDT (18:47 UTC)
In effect from
Sep 2, 2011, 12:00 PM EDT
Expired
Sep 2, 2011, 8:00 PM EDT
In force
8 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1671 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1671 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1563 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WWUS73 KIND 011847
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
247 PM EDT THU SEP 1 2011

...HEAT ADVISORY FRIDAY AFTERNOON...

.HIGH PRESSURE WILL BUILD ACROSS THE OHIO VALLEY ON FRIDAY
ALLOWING FOR LITTLE CLOUD COVER AND HOT AND HUMID CONDITIONS.
AFTERNOON TEMPERATURES ON FRIDAY WILL TOP OUT IN THE MID TO UPPER
90S. IN ADDITION...DEW POINTS IN THE UPPER 60S TO AROUND TO
AROUND 70 DEGREES WILL YIELD HEAT INDEX VALUES OF 100 TO 103
DEGREES AT TIMES FRIDAY AFTERNOON.

INZ028-029-035>037-043>048-051>057-060>065-067>072-020300-
/O.NEW.KIND.HT.Y.0007.110902T1600Z-110902T2300Z/
WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-BOONE-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE...
INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...
COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
247 PM EDT THU SEP 1 2011

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT FRIDAY. 

* TEMPERATURE...TEMPERATURES WILL TOP OUT IN THE MID TO UPPER 90S
  FRIDAY AFTERNOON.

* IMPACTS...HEAT RELATED ILLNESSES COULD OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. 

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

KOCH
5 follow-up statements
881 
WWUS73 KIND 020128 AAA
NPWIND

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
928 PM EDT THU SEP 1 2011

...HEAT ADVISORY FRIDAY AFTERNOON...

.HIGH PRESSURE WILL BUILD ACROSS THE OHIO VALLEY ON FRIDAY
ALLOWING FOR LITTLE CLOUD COVER AND HOT AND HUMID CONDITIONS.
AFTERNOON TEMPERATURES ON FRIDAY WILL TOP OUT IN THE MID TO UPPER
90S. IN ADDITION...DEW POINTS IN THE UPPER 60S TO AROUND TO
AROUND 70 DEGREES WILL YIELD HEAT INDEX VALUES OF 100 TO
105 DEGREES AT TIMES FRIDAY AFTERNOON.

INZ028-029-035>037-043>048-051>057-060>065-067>072-020930-
/O.CON.KIND.HT.Y.0007.110902T1600Z-110902T2300Z/
WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-BOONE-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE...
INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...
COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
928 PM EDT THU SEP 1 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT FRIDAY...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT FRIDAY. 

* TEMPERATURE...TEMPERATURES WILL TOP OUT IN THE MID TO UPPER 
  90S FRIDAY AFTERNOON. 

* IMPACTS...HEAT RELATED ILLNESSES COULD OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
911 
WWUS73 KIND 020745
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
345 AM EDT FRI SEP 2 2011

...HEAT ADVISORY THIS AFTERNOON...

.HIGH PRESSURE WILL BUILD ACROSS THE OHIO VALLEY TODAY ALLOWING
FOR LITTLE CLOUD COVER AND HOT AND HUMID CONDITIONS. AFTERNOON
TEMPERATURES ON FRIDAY WILL TOP OUT IN THE 95 TO 100 DEGREE RANGE.
IN ADDITION...DEW POINTS IN THE UPPER 60S WILL YIELD HEAT INDEX
VALUES OF 100 TO 105 DEGREES AT TIMES THIS AFTERNOON.

INZ021-030-031-038>042-049-021545-
/O.EXB.KIND.HT.Y.0007.110902T1600Z-110903T0000Z/
CARROLL-CLINTON-HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
HENRY-
INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...ANDERSON...MUNCIE
345 AM EDT FRI SEP 2 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING. 

* TEMPERATURE...TEMPERATURES WILL TOP OUT IN THE MID TO UPPER 90S
  THIS AFTERNOON.

* IMPACTS...HEAT RELATED ILLNESSES COULD OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

INZ028-029-035>037-043>048-051>057-060>065-067>072-021545-
/O.EXT.KIND.HT.Y.0007.110902T1600Z-110903T0000Z/
WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-BOONE-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE...
INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...
COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
345 AM EDT FRI SEP 2 2011

...HEAT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THE HEAT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING. 

* TEMPERATURE...TEMPERATURES WILL TOP OUT IN THE UPPER 90S TO
  AROUND 100 DEGREES THIS AFTERNOON.

* IMPACTS...HEAT RELATED ILLNESSES COULD OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

50
495 
WWUS73 KIND 021419
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1019 AM EDT FRI SEP 2 2011

...HEAT ADVISORY THIS AFTERNOON...

.HIGH PRESSURE WILL BUILD ACROSS THE OHIO VALLEY TODAY ALLOWING
FOR LITTLE CLOUD COVER AND HOT AND HUMID CONDITIONS. AFTERNOON
TEMPERATURES ON FRIDAY WILL TOP OUT IN THE 95 TO 100 DEGREE
RANGE. IN ADDITION...DEW POINTS IN THE UPPER 60S WILL YIELD HEAT
INDEX VALUES OF 100 TO 105 DEGREES AT TIMES THIS AFTERNOON.

INZ021-028>031-035>049-051>057-060>065-067>072-022230-
/O.CON.KIND.HT.Y.0007.110902T1600Z-110903T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1019 AM EDT FRI SEP 2 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* TEMPERATURE...TEMPERATURES WILL TOP OUT IN THE UPPER 90S TO 
  AROUND 100 DEGREES THIS AFTERNOON. 

* IMPACTS...HEAT RELATED ILLNESSES COULD OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
497 
WWUS73 KIND 021841
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
241 PM EDT FRI SEP 2 2011

...HEAT ADVISORY THIS AFTERNOON...

.HIGH PRESSURE WILL BUILD ACROSS THE OHIO VALLEY TODAY ALLOWING
FOR LITTLE CLOUD COVER AND HOT AND HUMID CONDITIONS. AFTERNOON
TEMPERATURES ON FRIDAY WILL TOP OUT IN THE 95 TO 100 DEGREE
RANGE. IN ADDITION...DEW POINTS IN THE UPPER 60S WILL YIELD HEAT
INDEX VALUES OF 100 TO 105 DEGREES AT TIMES THIS AFTERNOON.

INZ021-028>031-035>049-051>057-060>065-067>072-030000-
/O.CON.KIND.HT.Y.0007.000000T0000Z-110903T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
241 PM EDT FRI SEP 2 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* TEMPERATURE...TEMPERATURES WILL TOP OUT IN THE UPPER 90S TO 
  AROUND 100 DEGREES THIS AFTERNOON. 

* IMPACTS...HEAT RELATED ILLNESSES COULD OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
791 
WWUS73 KIND 030001
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
801 PM EDT FRI SEP 2 2011

...HEAT ADVISORY HAS EXPIRED...


INZ021-028>031-035>049-051>057-060>065-067>072-030115-
/O.EXP.KIND.HT.Y.0007.000000T0000Z-110903T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
801 PM EDT FRI SEP 2 2011

...HEAT ADVISORY HAS EXPIRED...

THE HEAT ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this heat advisory went out at Sep 1, 2:28 PM EDT, 19 minutes earlier.

Area forecast discussion, Sep 1, 2:28 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
228 PM EDT THU SEP 1 2011

.UPDATE...
THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE
BEEN UPDATED BELOW

&&

.SYNOPSIS...

HIGH PRESSURE WILL KEEP IT HOT THROUGH SATURDAY. THEN...A COLD FRONT
WILL SWING THROUGH SATURDAY NIGHT BRINGING IN MORE SEASONAL
TEMPERATURES TO CENTRAL INDIANA SUNDAY AND SLIGHT BELOW NORMAL
TEMPERATURES NEXT WEEK. THE FRONT WILL ALSO BRING A CHANCE OF
THUNDERSTORMS SATURDAY THROUGH SUNDAY NIGHT. SOME OF THE STORMS ON
SATURDAY AND SATURDAY NIGHT COULD BE QUITE STRONG. NEXT WEEK SHOULD
BE DRY EXCEPT FOR PERHAPS THURSDAY...WHEN A COLD FRONT APPROACHES
FROM THE NORTHWEST BRINGING IN A CHANCE OF SHOWERS AND PERHAPS
THUNDERSTORMS.

&&

.NEAR TERM /TONIGHT AND FRIDAY/...

MAIN CHALLENGE TO THE NEAR TERM WILL BE TEMPERATURES AS THE HEAT
CONTINUES.

UPPER RIDGE OF HIGH PRESSURE ACROSS THE MIDDLE MISSISSIPPI VALLEY
WILL SETTLE ACROSS THE OHIO VALLEY TONIGHT AND FRIDAY ALLOWING FOR
LITTLE CLOUD COVER AND NEAR RECORD HIGH TEMPERATURES TOMORROW. HEAT
INDICES ARE ALSO EXPECTED TO EXCEED 100 DEGREES TOMORROW EXCEPT
ACROSS NORTHEASTERN SECTIONS WHERE UPPER 90S ARE LIKELY. SO...WILL
BE ISSUING A HEAT ADVISORY FOR TOMORROW AFTERNOON FOR ALL BUT THE
NORTHEASTERN COUNTIES.

850 MILLIBAR THERMAL RIDGE THIS AFTERNOON EXTENDED FROM THE SOUTHERN
PLAINS NORTHEAST ACROSS OUR NORTHERN COUNTIES. 850 TEMPERATURES
ACROSS OUR FORECAST AREA WERE 22 TO 24 DEGREE CELSIUS THIS
AFTERNOON...AND SURFACE TEMPERATURES WERE CURRENTLY IN THE LOWER TO
MID 90S ALREADY. 850 MILLIBAR TEMPERATURES AGAIN TOMORROW ARE
EXPECTED FROM AROUND 22 TO 24 DEGREES...AND WITH LITTLE CLOUD COVER
AGAIN ALONG WITH LITTLE RECENT RAINFALL...PREFER TEMPERATURES CLOSER
TO THE WARMER GFS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...

MAIN CHALLENGE TO THE EXTENDED WILL BE TIMING OF POPS AS STRONG
UPPER TROUGH SLIDES EAST ACROSS THE GREAT LAKES LATE THIS WEEKEND
WHICH WILL FORCE A COLD FRONT SOUTHEAST ACROSS CENTRAL INDIANA.
SEVERE WEATHER COULD ALSO BE AN ISSUE ON SATURDAY AND SATURDAY
NIGHT.

MODELS ARE HAVING TIMING DIFFICULTIES REGARDING A STRONG UPPER
TROUGH AND ASSOCIATED COLD FRONT THAT ARE EXPECTING TO HAVE AN
IMPACT REGARDING TEMPERATURES AND THUNDERSTORMS THIS WEEKEND. MODELS
ALL HAVE TRENDED SLOWER WITH THESE FEATURES AND WITH QPF WITH THE
SLOWEST 12Z NAM NOT BRINGING ANYTHING IN UNTIL SATURDAY NIGHT AND
NONE OF THE REST OF THE MODELS BRINGING ANY IN UNTIL SATURDAY.
SO...WILL REMOVE POPS IN THE NORTHWEST FRIDAY NIGHT AND STAY WITH
LOW POPS ON SATURDAY. WOULDN'T BE SHOCKED TO SEE FEW OF THESE
AFTERNOON OR NIGHT STORMS BECOME SEVERE WITH THE THE UPPER TROUGH
AND FRONT APPROACHING AND CAPES EXCEEDING 1000 J/KG. HOWEVER...SHEAR
NOT REALLY THAT IMPRESSIVE...SO NOT EXPECTING ANYTHING WIDESPREAD AT
THIS TIME. AT ANY RATE...MODELS BRING THE DEEPEST MOISTURE RIBBON
ACROSS SATURDAY NIGHT INTO SUNDAY...SO WILL CONTINUE THE HIGHEST
POPS THEN.

MODELS DROP 850 MILLIBAR TEMPERATURES TO 19 TO 21 DEGREES ON
SATURDAY WHICH WOULD TRANSLATE BETTER WITH THE NOT AS HOT GFS MOS.
OTHERWISE...OVERNIGHT LOWS SIMILAR AND APPEAR REASONABLE. WILL ONLY
MAKE SMALL TWEAKS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...

ENSEMBLE DATA SUGGEST A RATHER DEEP UPPER LONG WAVE TROUGH WILL
DEVELOP OVER THE EASTERN PARTS OF THE COUNTRY DURING THIS
PERIOD...WITH THE LOCAL AREA ON THE DRIER WESTERN END OF THE
TROUGH. AS A RESULT...THINK THE INCOMING FRONT THIS WEEKEND HAS
LITTLE CHANCE OF STALLING AND WILL PROBABLY GET A GOOD SHOVE WELL
TO THE SOUTH. MAJORITY OF THE ENSEMBLES SUGGEST PRECIPITATION
THREAT WILL BE OVER BY SUNDAY...ALTHOUGH THE OPERATIONAL MODELS
INDICATE THE THREAT MAY LINGER ON SUNDAY. FOR NOW...WILL KEEP SOME
POPS IN THE FORECAST FOR SUNDAY. OTHERWISE...THE DATA SUGGEST
LITTLE THREAT FOR PRECIPITATION AFTER SUNDAY. WILL GO DRY FOR THE
REMAINDER OF THE PERIOD.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...

EXTENDED PERIOD STARTS WITH AN UPPER LEVEL TROUGH EXITING TO THE
EAST.  SO...WILL KEEP SLIGHT CHANCE POPS OVER EASTERN HALF OF
FORECAST AREA THROUGH SUNDAY NIGHT.  AFTER THAT...HIGH PRESSURE WILL
RE-ESTABLISH ITSELF OVER CENTRAL INDIANA.  SO...THE MAJORITY OF THE
PERIOD WILL BE DRY WITH CLOSE TO NORMAL TEMPS.  DAYTIME HIGHS WILL
BE IN THE 70S WITH OVERNIGHT LOWS IN THE 50S.  HPC SEEMS TO HAVE A
GOOD HANDLE ON PATTERN...SO STUCK CLOSE TO IT.

CONFIDENCE BECOMES LOW AT THE VERY END OF THE EXTENDED PERIOD WHEN
THE NEXT SYSTEM IS PROGGED TO MOVE ACROSS THE UPPER MIDWEST.  THE
GFS IS FASTER THAN THE EURO...AND SHOWS A MUCH DEEPER TROUGH.
MODELS ARE IN POOR AGREEMENT IN REGARD TO TRACK OF SYSTEM.  AT THIS
TIME...THE GFS BRINGS IT DUE SOUTH ACROSS CENTRAL INDIANA...WHILE
THE EURO TAKES IT FURTHER EAST OVER THE OHIO VALLEY.

&&

.AVIATION /DISCUSSION FOR 01/18Z TAF ISSUANCE/...

QUIET TAF PERIOD WITH HIGH PRESSURE CENTERED OVER REGION. AS A
RESULT...VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES. SKIES WILL
GENERALLY BE CLEAR...AND WINDS WILL BE SOUTHWESTERLY AT 5 TO 10
MPH.

AS FAR AS POSSIBLE FOG DEVELOPMENT TONIGHT...DO NOT FEEL
CONDITIONS WILL BE FAVORABLE FOR MVFR FOG. MODELS ARE NOT
INDICATING FORMATION...AND MOISTURE IS LACKING IN THE LOWER
LEVELS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY ALL BUT NORTHEAST
SATURDAY AFTERNOON.

&&

SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....TDUD
AVIATION...TDUD
Hazardous weather outlook, Sep 1, 5:05 AM EDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
505 AM EDT THU SEP 1 2011

INZ021-028>031-035>049-051>057-060>065-067>072-020915-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
505 AM EDT THU SEP 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS MORNING.

HIGH TEMPERATURES WILL REACH NEAR RECORD VALUES IN THE UPPER 90S
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HIGH TEMPERATURES WILL ONCE AGAIN REACH NEAR RECORD VALUES IN THE
UPPER 90S FRIDAY AFTERNOON.

THERE ARE CHANCES FOR THUNDERSTORMS IN THE FORECAST FROM LATE
FRIDAY NIGHT THROUGH SUNDAY. SEVERE STORMS ARE POSSIBLE ON
SATURDAY INTO EARLY SUNDAY WITH THE MAIN THREATS BEING DAMAGING
WINDS AND LARGE HAIL. THE MOST LIKELY TIME FOR SEVERE STORMS
CURRENTLY APPEARS TO BE FROM SATURDAY EVENING THROUGH VERY EARLY
SUNDAY AHEAD OF A STRONG COLD FRONT MOVING THROUGH THE AREA...BUT
THIS COULD CHANGE IN UPCOMING FORECASTS. CONTINUE TO CHECK THE
LATEST INFORMATION AS THE WEEKEND APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY ON SATURDAY INTO EARLY SUNDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMF

Nearby

Heat Advisories in Indiana, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.